MAUDE Adverse Event Report: CONMED CORPORATION 4.2MM X 13CM 15 DEGREE LANZA, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 4.2MM X 13CM 15 DEGREE LANZA, 6 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 9391M
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of returned, used item found that the blade was broken off at the tip.The broken tip was also returned for evaluation.Examination performed could find no discrepancies with the inner blade profile.This is technique dependent device and the most likely cause of this suspected failure is user related.It is suspected that excessive force, lateral/side loading, and/or stalling of the device, caused the blade to brake off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: warnings: refer to the appropriate conmed linvatec handpiece instruction manual for device specific warnings.Precautions: refer to the appropriate conmed linvatec handpiece instruction manual for device specific precautions.Instructions for use: refer to the appropriate conmed linvatec handpiece instruction manual for detailed assembly, installation and other instructions for use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 9391m was being used on (b)(6) 2020 during a knee arthroscopy procedure when the tip of the blade broke off when trying to resect meniscal tissue.A grasper was used to remove the component of the device from the patient.This caused a 20-minute delay in the procedure.The procedure was completed as planned with no injury to the patient/user, no medical intervention or extended hospitalization.The patient is reported as recovering.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: h10 previously stated: "visual examination of return, used item found that the blade was broken off at the tip.The broken tip was also returned for evaluation.Examination performed could find no discrepancies with the inner blade profile.This is a technique dependent device and the most likely cause of this suspected failure is user related.It is suspected that excessive force, lateral/side loading, and/or stalling of the device, caused the blade to brake off." the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment." h10 narrative has been updated in this filing below.Manufacturer narrative: visual examination of the returned, used item found that the blade was broken off at the tip.The broken tip was also returned for evaluation however, evaluation of the returned device found no discrepancies with the inner blade profile.This is a technique dependent device and the most likely cause of this suspected failure is user related.It is suspected that excessive force, lateral/side loading, and/or stalling of the device, caused the blade to break off.A device history review (dhr) review found a nonconformance report (ncr) that could potentially be related to this event.Furthermore, an ncr review found that this is the only ncr for this issue during the past 2 years.During the manufacturing of this device, an issue was identified and corrected.A review of the workorders produced after the lot in question found (b)(4) units had been produced with no nonconformances noted for this failure mode.Additionally, no other complaints for this device and failure mode have been logged to date.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
4.2MM X 13CM 15 DEGREE LANZA, 6 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl
MDR Report Key10194518
Report Number1017294-2020-00267
Device Sequence Number835244
Product Code GFA
UDI-Device Identifier10845854850404
UDI-Public(01)10845854850404(17)210411(10)1053443
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model Number9391M
Device Catalogue Number9391M
Device Lot Number1053443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/27/2020
Patient Sequence Number1
Patient Age51 YR
Patient Weight76